Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 5, NWS Charleston, SC

January 11, 2014Berkeley County, Charleston County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jan 11, 2014, 4:26 PM EST for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 11, 2014, 4:26 PM EST (21:26 UTC)
Expired
Jan 11, 2014, 5:30 PM EST
In force
64 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 122 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 11, 4:30 PM ESTTSTM WND GST 41Huger, SCREPORT FROM WEATHER UNDERGROUND.
Jan 11, 5:00 PM ESTTSTM WND GST 45Don Holt Bridge, SCREPORT FROM SCDOT SENSOR ON THE DON HOLT BRIDGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 11, 1:51 PM ESTTornado WatchSPC3 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.4 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 496 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
496 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
472 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

606 
WUUS52 KCHS 112126
SVRCHS
SCC015-019-035-112230-
/O.NEW.KCHS.SV.W.0005.140111T2126Z-140111T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
426 PM EST SAT JAN 11 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 530 PM EST

* AT 426 PM EST...METEOROLOGISTS DETECTED SEVERE THUNDERSTORMS...
  ALONG A LINE EXTENDING FROM SANGAREE TO ADAMS RUN...MOVING EAST AT
  55 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  SUMMERVILLE...SLANDS BRIDGE...CROWFIELD PLANTATION...RAVENEL...
  MIDDLETON PLACE...MAGNOLIA GARDENS...NAVAL WEAPONS STATION
  CHARLESTON...I-26/I-526 INTERCHANGE...DON HOLT BRIDGE...CHARLES
  TOWNE LANDING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.

&&

LAT...LON 3300 7936 3300 7949 3303 7953 3299 7954
      3300 7958 3297 7955 3295 7961 3291 7957
      3280 7972 3275 7984 3278 7991 3268 7988
      3261 8000 3261 8043 3265 8039 3274 8045
      3315 8024 3310 7993 3326 7954 3313 7927
TIME...MOT...LOC 2126Z 271DEG 47KT 3311 8009 3276 8036

$$
2 follow-up statements
123 
WWUS52 KCHS 112157
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
457 PM EST SAT JAN 11 2014

SCC015-019-035-112230-
/O.CON.KCHS.SV.W.0005.000000T0000Z-140111T2230Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
457 PM EST SAT JAN 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EST
FOR PORTIONS OF DORCHESTER...CHARLESTON AND BERKELEY COUNTIES...

AT 455 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
HUGER TO BEARS BLUFF...MOVING EAST AT 50 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
CAINHOY...DOWNTOWN CHARLESTON...CHARLESTON...MOUNT PLEASANT...JAMES 
ISLAND COUNTY PARK...LIGHTHOUSE ISLAND...MAGNOLIA GARDENS...MAYBANK 
BRIDGE...NAVAL WEAPONS STATION CHARLESTON...PRICE INLET AND SANTEE 
COASTAL RESERVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST SATURDAY EVENING
FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3308 7934 3300 7936 3300 7949 3303 7953
      3301 7957 3297 7955 3299 7959 3295 7961
      3291 7957 3280 7972 3275 7984 3278 7991
      3268 7988 3261 8000 3261 8039 3298 8009
      3312 8008 3310 7993 3326 7955 3313 7927
TIME...MOT...LOC 2155Z 269DEG 45KT 3311 7977 3264 8017

$$
751 
WWUS52 KCHS 112222
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
522 PM EST SAT JAN 11 2014

SCC015-019-035-112232-
/O.EXP.KCHS.SV.W.0005.000000T0000Z-140111T2230Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
522 PM EST SAT JAN 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF DORCHESTER...
CHARLESTON AND BERKELEY COUNTIES WILL EXPIRE AT 530 PM EST...

AT 522 PM EST...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN 
EFFECT...THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS 
AND HEAVY RAINFALL. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS 
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3308 7934 3300 7936 3300 7949 3303 7953
      3301 7957 3297 7955 3299 7959 3295 7961
      3291 7957 3280 7972 3275 7984 3278 7991
      3268 7988 3261 8000 3261 8039 3298 8009
      3312 8008 3310 7993 3326 7955 3313 7927
TIME...MOT...LOC 2222Z 269DEG 45KT 3311 7937 3265 7977

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 4:08 PM EST, 18 minutes earlier.

Area forecast discussion, Jan 11, 4:08 PM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
408 PM EST SAT JAN 11 2014

...ISOLATED DAMAGING WINDS AND TORNADOES POSSIBLE INTO EARLY
EVENING...

.SYNOPSIS...
A COLD FRONT WILL MOVE OFFSHORE THIS EVENING WITH ISOLATED
DAMAGING WINDS AND TORNADOES POSSIBLE. HIGH PRESSURE WILL BUILD SUNDAY
AND QUICKLY MOVE OFF THE COAST MONDAY...BEFORE A WEAK COLD FRONT
MOVES THROUGH THE AREA BY TUESDAY MORNING. A STRONGER COLD FRONT
IS EXPECTED WEDNESDAY NIGHT WITH YET ANOTHER WEAK COLD FRONT
POSSIBLE FRIDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
QLCS PUSHING THROUGH THE AREA THIS AFTERNOON WITH EMBEDDED
ROTATION. THE POSSIBILITY OF ISOLATED DAMAGING WINDS AND TORNADOES
ARE EXPECTED WITH THIS LINE AS IT PUSHES THROUGH. THE SEVERE
THREAT HAS ENDED WELL INLAND FROM NEAR ALLENDALE SOUTHWEST TO
REIDSVILLE AND POINTS WEST. CONDITIONS WILL GREATLY IMPROVE THIS
EVENING FROM WEST TO EAST AS THE LINE PUSHES THROUGH...ALTHOUGH
SOME CLOUDS AND LIGHT SHOWERS COULD PERSIST NEAR THE COAST AS
STRONG LIFT PERSISTS WITH THE SHARP UPPER SHORTWAVE TROUGH. IT
WILL REMAIN GUSTY AT TIMES EVEN OUTSIDE OF THE STORMS DUE TO THE
STRONG LOW-LEVEL JET PERSISTING...ALBEIT WEAKER THAN THIS
AFTERNOON...AND COLD AIR ADVECTION. LOWS BY DAYBREAK WILL RANGE FROM THE
LOWER 40S INLAND TO UPPER 40S AT THE COAST.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
SUNDAY...DRY HIGH PRESSURE WILL BUILD IN THE WAKE OF THE
DEPARTING COLD FRONT...YET PROGRESSIVE FLOW ALOFT WILL PULL THE
CENTER OF THE HIGH QUICKLY TOWARD THE NEARBY ATLANTIC WATERS. COLD
ADVECTION WILL BE WEAK BEHIND THE FRONT...AND WITH WIND DIRECTIONS
REMAINING GENERALLY WEST/SOUTHWEST...EXPECT ONLY A SLIGHT COOLING
TREND TO OCCUR. HIGH TEMPERATURES IN THE MID TO UPPER 60S WILL BE
COOLER THAN THE PREVIOUS DAY...YET STILL BE WELL ABOVE SEASONAL
NORMALS. AN AMPLIFYING LONG WAVE TROUGH ACROSS THE CENTRAL PLAINS
AFTER MIDNIGHT WILL SUPPORT BRIEF DOWNSTREAM HEIGHT RISES...AND
WHEN COMBINED WITH WARM ADVECTION WITHIN BACKING LOW LEVEL
FLOW...LOW TEMPERATURES IN THE UPPER 30S INLAND TO LOW 40S NEAR
THE COAST WILL ALSO BE SEVERAL DEGREES WARMER THAN AVERAGE.

MONDAY...SOUTHERN STREAM SHORTWAVE ENERGY TRACKING ACROSS THE GULF
OF MEXICO WILL SPIN UP A SURFACE WAVE ALONG THE WESTERN PERIPHERY
OF THE RETREATING ATLANTIC HIGH PRESSURE. THERE REMAINS NOTABLE
DISAGREEMENT BETWEEN MODEL SOLUTIONS REGARDING THE STRENGTH AND
TRACK OF THIS LOW PRESSURE WAVE AND TRAILING FRONT AS THEY
PROGRESS TOWARD THE FORECAST AREA THROUGH THE DAY. IN GENERAL...A
SOLID TAP INTO GULF MOISTURE WILL SUPPORT A SWATH OF PRECIPITATION
ASSOCIATED WITH THE SYSTEM...AND EXPECT RAIN CHANCES TO INCREASE
FROM SOUTHWEST TO NORTHEAST DURING THE LATE AFTERNOON TO EVENING
TIME FRAME. WARM ADVECTION AND PRE-FRONTAL COMPRESSION WILL
SUPPORT TEMPERATURES PEAKING IN THE MID TO UPPER 60S...EVEN AS
CLOUD COVER GRADUALLY INCREASES. THE BEST RAIN POTENTIAL ACTUALLY
APPEARS TO OCCUR OVERNIGHT INTO EARLY TUESDAY MORNING..AS THE
SURFACE LOW LIFTS NORTH/NORTHEAST AND PULLS THE FRONT INTO THE
REGION. LOW TEMPERATURES WILL BE QUITE MILD AS A RESULT...ONLY
FALLING INTO THE UPPER 40S TO AROUND 50 DEGREES.

TUESDAY...THE SYNOPTIC PATTERN REMAINS A BIT UNSETTLED EVEN AFTER
THE FRONT MOVES OFFSHORE...WITH ANOTHER LARGE AREA OF UPPER LEVEL
ENERGY SWEEPING SOUTHEAST FROM THE GREAT LAKES REGION. RAIN
CHANCES WILL DECREASE DURING THE MORNING HOURS BEHIND THE
DEPARTING COLD FRONT. HOWEVER DRY SURFACE HIGH PRESSURE IN ITS
WAKE WILL BECOME SUPPRESSED TO THE SOUTH...AS YET ANOTHER FRONT
DRIVEN BY THE AMPLIFYING UPPER SHORTWAVE DESCENDS FROM THE OHIO
VALLEY LATE IN THE DAY. ONCE AGAIN...DOWNSLOPE FLOW AND THE LACK
OF SOLID COLD ADVECTION WILL SUPPORT ABOVE NORMAL HIGH TEMPERATURES
IN THE MID 60S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE DEEPENING UPPER TROUGH WILL SHIFT OVER THE EAST COAST STATES
ON WEDNESDAY...WITH A DRY COLD FRONT MOVING ACROSS THE REGION
EARLY IN THE DAY. THERE APPEARS TO BE MORE NOTABLE COLD ADVECTION
BEHIND THIS FRONT...AND EXPECT HIGH TEMPERATURES TO BE SUPPRESSED
IN THE MID 50S UNDER MOSTLY CLEAR SKIES ON WEDNESDAY. LOW
TEMPERATURES WEDNESDAY NIGHT WILL BE THE COLDEST SEEN IN
DAYS...AS LIGHT WINDS AND LITTLE TO NO CLOUD COVER SET UP IDEAL
RADIATIONAL COOLING CONDITIONS. A NEARLY ZONAL UPPER PATTERN ON
THURSDAY WILL BE RATHER TRANSIENT...AS BROAD TROUGHING BECOMES THE
DOMINANT FEATURE ALOFT FRIDAY AND SATURDAY. CONSIDERING DRY
SURFACE HIGH PRESSURE WILL ALSO SETTLE OVER THE REGION...EXPECT
TEMPERATURES TO BE GENERALLY BELOW NORMAL AND RAIN CHANCES TO
REMAIN BELOW 15 PERCENT THROUGH THE EXTENDED FORECAST PERIOD.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
KCHS...LOW STRATUS IS RELUCTANT TO LIFT MUCH SO FAR AND THE TERMINAL
WILL TEETER NEAR HIGH-END IFR AND LOW-END MVFR CEILINGS THROUGH MID
AFTERNOON. ISOLATED SHRA WILL OCCUR UNTIL THE MAIN LINE OF HEAVIER
SHRA/TSRA MOVES IN DURING FROM 2130-24Z. THIS LINE WILL BE ACCOMPANIED
BY AT LEAST PREVAILING MVFR IF NOT LOWER CONDITIONS DUE TO HEAVY
RAINS...FREQUENT LIGHTNING AND GUSTY WINDS. CONDITIONS WILL
GRADUALLY IMPROVE WITH THE PASSAGE OF A COLD FRONT TONIGHT...LEADING
TO VFR WEATHER BY 05Z. OUTSIDE OF CONVECTION WINDS WILL BE
CONCERN...WITH SW WINDS AVERAGING 20-25 KT WITH GUSTS TO NEAR 30 KT
THROUGH THE AFTERNOON. WINDS COULD GUST BRIEFLY TO 40 KT OR MORE
WITH THE PASSAGE OF THE SQUALL LINE LATE IN THE DAY/THIS
EVENING...BEFORE DROPPING OFF TONIGHT TO AROUND 10-15 KT.
HOWEVER...WINDS OFF THE DECK REMAIN ELEVATED FOR SEVERAL HOURS
AROUND 40 KT...THUS OUR REASONING FOR INCLUDING LOW LEVEL WIND SHEAR
FROM 00-05Z.

KSAV...SLOW IMPROVEMENT OF THE LOW CEILINGS/VSBYS FROM THIS MORNING
HAS FINALLY GIVEN WAY TO MVFR CONDITIONS AND MAYBE EVEN BRIEFLY TO
VFR CEILINGS. HOWEVER...THE UPSTREAM LINE OF CONVECTION MOVES
THROUGH FROM 2100-2330Z...ACCOMPANIED BY HEAVY RAINS...GUSTY
WINDS...FREQUENT LIGHTNING AND AT LEAST MVFR IF NO LOWER CONDITIONS.
VFR WEATHER WILL RETURN BY 04Z TONIGHT. OUTSIDE OF CONVECTION WE
LOOK FOR SW WINDS WILL AVERAGE 15-20 KT WITH GUSTS TO AT LEAST 25 KT
AT TIMES THIS AFTERNOON. WIND SHEAR AS PER VAD WIND PROFILE FROM
KCLX AND THE KCHS 18Z SOUNDING SUPPORTS WIND SHEAR EARLY IN THE TAF
PERIOD UNTIL SURFACE WINDS INCREASE. CONVECTIVE GUSTS COULD BRIEFLY
PEAK NEAR OR MORE THAN 40 KT IF STRONGER STORMS IMPACT THE AIRFIELD.
WINDS WILL STEADILY DIMINISH TONIGHT...BUT NEVER LOWER THAN AROUND
8-12 KT.

EXTENDED AVIATION OUTLOOK...THERE IS A CHANCE OF SHOWERS/MVFR
CONDITIONS LATE MONDAY INTO EARLY TUESDAY DUE TO ANOTHER FRONTAL
SYSTEM. GUSTY SURFACE WINDS TO IMPACT THE TERMINALS WEDNESDAY.

&&

.MARINE...
TONIGHT...THE SQUALL LINE WILL PUSH ACROSS THE WATERS THIS
EVENING AND BE FOLLOWED BY THE COLD FRONT. WINDS WILL QUICKLY
SHIFT WEST WITH THE FRONT AND INCREASE WITH THE ONSET OF COLD AIR
ADVECTION. WINDS LOOK TO PEAK 20-25 KT NEARSHORE WATERS AND 25-30
KT OFFSHORE WATERS. CANNOT RULE OUT A FEW GALE FORCE GUSTS OVER
THE OFFSHORE WATERS. WILL MAINTAIN SMALL CRAFT ADVISORIES FOR
ALL WATERS. OFFSHORE WINDS WILL HAVE A DECAYING EFFECT OF SEAS
OVER THE NEARSHORE WATERS WITH SEAS SUBSIDING BY ABOUT 1-2
FT...BUT SEAS OF 6-8 FT WILL LINGER OVER THE OFFSHORE WATERS WHERE
THE FETCH WILL BE CONSIDERABLY LONGER. IN ADDITION...THE WARM AND
MOIST AIR MASS IN PLACE AHEAD OF THE FRONT IS MAINTAINING SEA FOG
OVER THE COOL NEARSHORE WATERS...MAINLY SEAWARD OF THE CHARLESTON
HARBOR ENTRANCE. WITH VISIBILITY EXPECTED TO BE ONE HALF NM OR LESS
AT TIMES AHEAD OF THE SQUALL LINE WE MAINTAINED THE DENSE FOG
ADVISORY INTO EARLY EVENING.

SUNDAY THROUGH WEDNESDAY...LINGERING SMALL CRAFT ADVISORIES WILL
BE ABLE TO END BY SUNDAY MORNING/EARLY AFTERNOON...AS SURFACE HIGH
PRESSURE RAPIDLY BUILDS OVER THE REGION IN THE WAKE OF THE COLD
FRONT. MARINE CONDITIONS WILL THEN REMAIN RATHER QUIET THROUGH THE
DAYTIME HOURS ON MONDAY. A WAVE OF LOW PRESSURE IN THE GULF OF
MEXICO WILL LIFT TOWARD THE SOUTHEAST STATES LATE MONDAY...LIKELY
PULLING A COLD FRONT OFF THE COAST BY TUESDAY MORNING. EXPECT A
SURGE IN SOUTHERLY WINDS AHEAD OF THE SYSTEM EARLY TUESDAY...WITH
THE POTENTIAL FOR ONLY MARGINAL ADVISORY-LEVEL WINDS ACROSS
PORTIONS OF THE WATERS. A MORE SOLID SURGE INTO SMALL CRAFT
ADVISORY CONDITIONS WILL OCCUR WITHIN COLD ADVECTION AND WESTERLY
FLOW BEHIND A SECONDARY COLD FRONT MOVING THROUGH THE AREA EARLY
WEDNESDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...DENSE FOG ADVISORY UNTIL 6 PM EST THIS EVENING FOR AMZ330-350-
     352-354-374.
     SMALL CRAFT ADVISORY UNTIL 5 AM EST SUNDAY FOR AMZ330-352-354.
     SMALL CRAFT ADVISORY UNTIL 8 AM EST SUNDAY FOR AMZ350.
     SMALL CRAFT ADVISORY UNTIL 1 PM EST SUNDAY FOR AMZ374.

&&

SYNOPSIS...
NEAR TERM...RJB
SHORT TERM...
LONG TERM...
AVIATION...33
MARINE...RJB
Hazardous weather outlook, Jan 11, 3:36 PM EST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
336 PM EST SAT JAN 11 2014

GAZ087-088-099-100-114-115-SCZ040-121000-
JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-ALLENDALE-
336 PM EST SAT JAN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ101-116>119-137>141-SCZ042>045-047>052-121000-
EFFINGHAM-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-
LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
336 PM EST SAT JAN 11 2014

...TORNADO WATCH 5 IN EFFECT UNTIL 8 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-121000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
336 PM EST SAT JAN 11 2014

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...TORNADO WATCH 5 IN EFFECT UNTIL 8 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ374-121000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
336 PM EST SAT JAN 11 2014

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jan 11, 3:27 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
327 PM EST SAT JAN 11 2014

SCZ042>044-112100-
DORCHESTER-HAMPTON-INLAND COLLETON-
327 PM EST SAT JAN 11 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...HAMPTON
AND COLLETON COUNTIES THROUGH 400 PM EST...

AT 323 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST
OF REEVESVILLE TO COLLETON TO HAMPTON-VARNVILLE AIRPORT...MOVING
NORTHEAST AT 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SMOAKS...COLLETON...WILLIAMS...ISLANDTON...SMYLY...RUFFIN...
SPRINGTOWN...OLD SAINT GEORGE...INDIAN FIELD...STOKES...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

STAY ALERT FOR THE POTENTIAL OF BRIEF TORNADOES...A FEW OF THESE
STORMS HAD WEAK ROTATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.

&&

LAT...LON 3333 8049 3328 8048 3326 8043 3326 8038
      3323 8035 3277 8055 3274 8127 3300 8096
      3307 8091 3307 8090 3309 8088 3310 8089
      3315 8085 3333 8051
TIME...MOT...LOC 2026Z 246DEG 43KT 3326 8069 3304 8085
          3289 8102
Special weather statement, Jan 11, 3:45 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EST SAT JAN 11 2014

SCZ042-043-047>049-051-112100-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-HAMPTON-INLAND
COLLETON-INLAND JASPER-
345 PM EST SAT JAN 11 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...JASPER...
COLLETON AND BEAUFORT COUNTIES THROUGH 400 PM EST...

AT 342 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM BARKERVILLE TO
TILLMAN...MOVING EAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MCPHERSONVILLE...GILLISONVILLE...YEMASSEE...BLOUNTVILLE...
SALKEHATCHIE...RIDGELAND...SHELDON...BLAKE...TILLMAN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...

STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3277 8055 3242 8081 3245 8119 3275 8107
TIME...MOT...LOC 2045Z 278DEG 33KT 3269 8092 3248 8112
Special weather statement, Jan 11, 3:58 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EST SAT JAN 11 2014

SCZ043-045-112145-
INLAND BERKELEY-INLAND COLLETON-
358 PM EST SAT JAN 11 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY AND COLLETON
COUNTIES THROUGH 445 PM EST...

AT 356 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM PRIOLEAU TO
HUSSERTOWN TO 15 MILES SOUTHWEST OF PRINGLETOWN...MOVING EAST AT 45
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HUSSERTOWN...PRIOLEAU...PINEVILLE...JUDGE TOWN...SOUTHERN LAKE
MOULTRIE...SAINT STEPHEN...BERKELEY COUNTY AIRPORT...WILDER...
WHITESVILLE...SANGAREE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.

&&

LAT...LON 3299 8009 3315 8032 3305 8040 3298 8041
      3300 8057 3306 8052 3305 8040 3318 8030
      3324 8035 3327 8033 3327 8031 3330 8026
      3345 8022 3345 8015 3348 8016 3351 8013
      3350 7997 3332 7974 3330 7964 3329 7964
TIME...MOT...LOC 2058Z 260DEG 40KT 3338 8016 3325 8024
          3302 8048
Local storm report, Jan 11, 4:02 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
402 PM EST SAT JAN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     TSTM WND DMG     3 NNW MILEY             32.99N  81.06W
01/11/2014                   HAMPTON            SC   DEPT OF HIGHWAYS

            HIGHWAY PATROL REPORTS TREE DOWN ON US 601 NORTHBOUND
            NEAR COLLETON COUNTY LINE.

&&

EVENT NUMBER CHS1400042

TIMTE
Local storm report, Jan 11, 4:08 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
408 PM EST SAT JAN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     TSTM WND DMG     5 S REEVESVILLE         33.13N  80.64W
01/11/2014                   DORCHESTER         SC   DEPT OF HIGHWAYS

            HIGHWAY PATROL REPORTS TREE DOWN ON INTERSTATE 95
            NORTHBOUND NEAR MILEMARKER 74.

&&

EVENT NUMBER CHS1400043

TIMTE
Local storm report, Jan 11, 4:12 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
412 PM EST SAT JAN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     TSTM WND DMG     2 S RUFFIN              32.97N  80.82W
01/11/2014                   COLLETON           SC   DEPT OF HIGHWAYS

            HIGHWAY PATROL REPORTED A TREE DOWN AT THE INTERSECTION
            OF RED ROOT ROAD AND BELLS HIGHWAY.

&&

EVENT NUMBER CHS1400044

TIMTE

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 7:57 PM ESTMarine Dense Fog AdvisoryCHS21 hr
Jan 10, 8:55 PM ESTSmall Craft AdvisoryCHS30 hr
Jan 11, 12:02 AM ESTDense Fog AdvisoryCHSAllendale, Colleton, Hampton12 hr
Jan 11, 2:57 PM ESTSpecial Weather StatementCHSHampton33 min
Jan 11, 3:27 PM ESTSpecial Weather StatementCHSColleton, Hampton33 min
Jan 11, 3:45 PM ESTSpecial Weather StatementCHSJasper15 min
Jan 11, 3:55 PM ESTSevere Thunderstorm WarningCHSBeaufort, Colleton, Dorchester, Jasper50 min
Jan 11, 4:02 PM ESTSpecial Marine WarningCHS118 min
Jan 11, 4:07 PM ESTSevere Thunderstorm WarningCHSBerkeley38 min
Jan 11, 4:21 PM ESTSpecial Marine WarningCHS114 min
Jan 11, 4:32 PM ESTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Jasper58 min
Jan 11, 6:09 PM ESTSpecial Marine WarningCHS2 hr

Nearby

Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.